NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 20, 2017
High Blood Pressure
Low Blood Pressure
I am 35 years old and have been on a ACE Inhibitor and Calcium Channel Blocker for my high blood pressure that is caused by me taking Prednisone. Awhile ago my blood pressure got too low so my doctor reduced the ACE in half and my blood pressure went back to normal. I was dizzy, fainting, couldn`t think. I have been having chest pains lately but I just thought that it was from coughing from the bronchitis. The cough is almost totaly gone now but the mucas is still there. I have checked my blood pressure are home and it is low again. My last reading was 100/70. I don`t have the other symptoms of low blood pressure that I had before. Could the chest pains be caused by the low blood pressure.
Low blood pressure can cause chest pain in a patient with coronary artery disease, but it would be unusual to see that effect in a 35 year old. On the other hand, low blood pressure can cause lightheadedness, fatigue and sometimes even fainting.
As long as a person does not experience any symptoms, low blood pressure is harmless. In your case, you may consider stopping the calcium channel blocker as well.
Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati